MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION 2D HELICAL - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION 2D HELICAL - 35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82885
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual and functional inspection revealed that a catheter and coil were returned for this complaint.The coil was stuck inside the catheter.It was necessary to cut the catheter in order to release the coil.The main coil was found stretched and kinked.No more damages were found in the device.During the product analysis the investigator was unable to remove the coil from the catheter due to the stretched and kinked.The investigator cut off the catheter and successfully removed the coil.A microscopic and dimensional inspection revealed that the proximal zap tip and distal tip of the main coil was within its specification aside from the fiber bundles which was missing due to the coil stretching.
 
Event or Problem Description
Reportable based on device analysis completed on 26mar2020.It was reported that the coil got stuck in the catheter.The target lesion was located in the portal vein.A 7mmx40mm 2d helical - 35 embolic coil was selected for use.During procedure, it was noted that the coil got stuck inside the delivery catheter.The device was removed as a unit and another of the same device was used to complete the procedure.No patient complications were reported and patient status was good.However, device analysis revealed missing fiber bundles.

Brand Name
2D HELICAL - 35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9913755
Report Number2134265-2020-04202
Device Sequence Number14311619
Product Code KRD
UDI-Device Identifier08714729158851
UDI-Public08714729158851
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2021
Device Model Number82885
Device Catalogue Number82885
Device Lot Number0022119321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2020
Initial Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1